I just lost my originial reply, but I'll try to cover everything.
Mine took about a month. It was the first side effect I had (aside from not sleeping well-that started from the very beginning), and it was the first to dissipate when I tapered off.
I was put on pred in the hospital, and was put into a Humira trial shortly there after. I was required by the trial to stay on the full dose (40mg) for the first 8 weeks, so I ended up being on that dose for 9 weeks. I then tapered 5mg/week until I got to 20mg, then they slowed it to 2.5mg/week until I was done. It sucked. But there were a few people in the trial that tried to rush the taper and ended up back on the higher dose again, so I am glad I followed the rules.
Aside from the lack of sleeping, my side effects didn't start until a month in. So I had the moon face, and also facial hair growth, HORRIBLE acne and a complete lack of menses. They told me the last one wasn't from pred, but it was-as soon as I tapered, my periods came back. I gained 50 pounds while on pred, most all of that in a 2 month period. It was horrible. I got stretch marks from the rapid weight gain. (I gained less than half of that with each of my pregnancies!) I was done with the pred in August of last year, and as of now, I have only lost 15 of those 50 pounds.
When I tapered, I had INTENSE paranoia, really bad joint pain and I lost about half of my hair. Again, they told me the last was not due to the pred, but once I was completely off of it, the hair loss stopped, and now it is all growing back in.
I hated it. I will have to be out of options to go on pred again. But like you said, everyone reacts differently, and I was on it for about 4 months, all said. You may very well have minimal issues, if any. If you need it, you need it!
Congrats on finishing nursing school!!
34 years old, stay at home mom of 2 girls, ages almost 4 and 2.5
Diagnosed in 2007
Biweekly injections for Humira clinical trial-going well so far!!
Off of canasa because of severe joint pain (side effect)